MAUDE Adverse Event Report: SYNTHES GMBH XRL MEDIUM SHAFT; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

SYNTHES GMBH XRL MEDIUM SHAFT; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Catalog Number 03.807.310
Medical Device Problem Code Compatibility Problem (2960)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Therapy dare: (b)(6) 2022.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in switzerland as follows: it was reported that on (b)(6) 2022, during the preparation for implantation of a xrl cage, the assembly of the implant holder and it was noticed that the xrl release tool did not hold tight in the shaft and the tactile feedback of the resting position and the end position was very weak.After connecting to the implant, the implant was expanded for test over the back table (not in situ).It was then noticed that the release tool was slipping back out of the shaft and had to be hold in place by hand.As the implant had to be collapsed, it was not possible (handle on of, release tool in place) to turn the handle counterclockwise and collapse the implant.There was a surgical delay of 10 minutes.A second implant was unwrapped an implanted with constant pressure on the release tool.The procedure was completed successfully.There were no patient consequences.This report involves one (1) xrl medium shaft.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d10: concomitant products: (1) 03.807.300 lot# 9033282 (2) 03.807.313 lot# 8504929 d9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10: correction narrative: d4: the lot number has been updated to reflect the correct information.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: a product investigation was conducted.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the xrl medium shaft straig f/03.807.300, p/n: 03.807.310, was returned in an assembled condition.No significant product problems were observed on the surface of the device.A dimensional inspection was unable to be performed due to device design.A functional test was performed and it revealed that it was not possible to disassemble the device from the returned xrl spreader p/n: 03.807.300.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the xrl medium shaft straig f/03.807.300, p/n: 03.807.310 would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H3, h4, h6: a device history record (dhr) review was conducted: part # 03.807.310 lot # 8604233 manufacturing site: werk hagendorf.Release to warehouse date: 06 nov 2013.Expiration date: n/a.Supplier: n/a.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
XRL MEDIUM SHAFT
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES HAEGENDORF GMBH
im bifang 6
haegendorf NY 4614
SZ   4614
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key14789712
Report Number8030965-2022-04284
Device Sequence Number5058106
Product Code MQP
UDI-Device Identifier07611819406117
UDI-Public(01)07611819406117
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K103320
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.807.310
Device Lot Number8604233
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/10/2022
Supplement Date Received by Manufacturer08/03/2022
09/06/2022
Initial Report FDA Received Date06/23/2022
Supplement Report FDA Received Date08/12/2022
09/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
XRL MEDIUM INTEGR H28-36 0°; XRL MEDIUM SPREAD TOP STRAIG DISTRAC WID; XRL RELEASE TOOL F/03.807.300; XRL SPREADER
Patient SexUnknown